MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2018.It was reported that wire loading difficulty was encountered.A 3.50mm x 20mm nc emerge balloon catheter was used but failed to load over the 0.14 guide wire as expected.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hole in wire lumen.Returned product consisted of a nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed buckling and a hole on the guidewire lumen 4.7cm from the tip.The hole in the guidewire lumen is consistent with a guidewire puncturing it.The balloon is loosely folded.The guide wire used in the clinical procedure was not returned with the device so a test guide wire was used for functional testing.Per product specification test, a.014" test guide wire was advanced into the guide wire lumen and was unable to pass the buckled section.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8162754
Report Number2134265-2018-64054
Device Sequence Number2370570
Product Code LOX
UDI-Device Identifier08714729846673
UDI-Public08714729846673
Combination Product (Y/N)N
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0022275685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR